A STUDY ON THE ADVERSE DRUG REACTIONS OF HIV-TB CO-INFECTED PATIENTS IN A TERTIARY CARE HOSPITAL OF NORTH EAST INDIA – A PROSPECTIVE COHORT STUDYAbstract
The reporting of adverse drug reactions after taking any medicines is very much essential to establish a safe patient profile for drugs. The co-infection of HIV and TB has been a major concern for the healthcare system, and the various drugs interaction from taking ART and ATT should be highlighted to avoid unwanted reactions. The present study was conducted in a hospital set up for a period of one year in the ART center, where the ADR cases were recorded from the HIV patients suffering from tuberculosis. During the study, 135 patients co-infected with HIV and TB were analyzed from which a total 135 adverse drug reactions were collected and recorded. It is observed that rash, raised liver function, fever, peripheral neuropathy, and anaemia are the most common adverse drug reactions from the concomitant therapy of ART and ATT. From the study, 13 different types of ADRs were reported in patients on the ART and ATT therapy. It is important to do the causality assessment according to the WHO-UMC scale of the suspected drug reaction in order to determine whether drug discontinuation is needed or not, as well as to put emphasis on patient education to avoid the same adverse events in the future.
P. Bordoloi, U. Choudhury, K. N. Dutta, L. Nath * and B. J. Sahariah
NETES Institute of Pharmaceutical Science, Nemcare Group of Institutions, Mirza, Assam, India.
14 March 2021
21 May 2021
02 June 2021
01 January 2022